MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HIGH FLEXION INSERT SZ 7-8 9MM; PRSTHESIS,KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII PS HIGH FLEXION INSERT SZ 7-8 9MM; PRSTHESIS,KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71421522
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/04/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to dislocated patella implant revised: swapped a genesis ii 7-8 9mm poly to a legion 7-8 9mm poly.Original poly exhibited no signs of wear or damage, and was swapped out just as an infection control precaution.
 
Additional Manufacturer Narrative
The associated genesis ii biconvex patellar component and genesis ii ps high flexion insert were not returned for evaluation.A clinical evaluation conducted during this investigation noted that an insufficient relevant information was provided, therefore, a through medical assessment cannot be performed at this time.However, it was reported that the revision was due to patellar instability, ¿not a product issue¿ and the poly was revised ¿due to infection risk¿.The patient impact beyond the reported patellar instability, subsequent revision procedure (mpfl reconstruction performed to relocate the patella, a lateral facetectomy through the edge of the patella implant) and poly exchange cannot be determined.No further medical assessment is warranted at this time.As batch numbers were not made available, a device history record review cannot be completed at this time.A complaint history review could not be performed with any accuracy due to lack of lot numbers.Without the return of the actual product involved and no batch information available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
GII PS HIGH FLEXION INSERT SZ 7-8 9MM
Common Device Name
PRSTHESIS,KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7921058
Report Number1020279-2018-02002
Device Sequence Number11131026
Product Code JWH
UDI-Device Identifier03596010492975
UDI-Public03596010492975
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71421522
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer09/04/2018
Initial Report FDA Received Date09/29/2018
Supplement Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;